Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is olimelt a safe medicine for schizophrenia?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Doc, is olimelt a safe medicine for schizophrenia?
Posted Mon, 17 Mar 2014 in Schizophrenia
Answered by Dr. Ashish Mittal 11 minutes later
Brief Answer: Hi Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Olimelt contain olanzapine. It is a second generation antipsychotic and have effect on psychosis, schizophrenia and bipolar disorder. But it should be taken under psychiatrist supervision. It is safe medicine. It tend to increase appetite. So, it is better to control weight and diet with the use of this medicine. Apart from that blood sugar and lipid profile monitoring may be needed in frequent interval (3-6 months). I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Follow-up: Is olimelt a safe medicine for schizophrenia? 25 minutes later
Doc, is withdrawl from this medicine less painful than from 1. fluvoxamine and 2.oliza? and are the side effects less stronger than of the other two medicines?
Answered by Dr. Ashish Mittal 20 hours later
Brief Answer: Hi Detailed Answer: Hello again, Thanks for follow up. Oliza and olimelt are same medicine as both of them contain olanzapine salt. Fluoxamine is different medicine from them and used for depression. Olimelt is a non addictive medicine and can be used for years. It do not lead to withdrawal symptoms. But symptoms of illness can recur after its stoppage without doctor advice. Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor